T O P I C R E V I E W
Member # 42492
posted 04-25-2011 06:17 PM
I have been on the pill for 2 years, one year on Yasmin, and the second on Lutera. While I have always had some acne, I have been able to manage it with prescription creams without much of a problem.
10 Days ago, I switched to Ortho Tri-Cyclen for cost reasons. A few days ago, acne popped up. It's pretty bad for about a 2 inch radius around my mouth, but right around my lips is horrible. And it seems to be getting worse as days go, not better. KI think this is because Orth Tri Cyclen is a MUCH higher dose that the Lutera and the Yasmin. I want to get back on the Lutera, and can afford it now, but it is a good deal more expensive and I'm worried that once I transfer schools that It'll make a big dent in my already small budget. It there a good chance that this will go away if I ride it out? I know the tablets increase in strength every week, and I didn't really notice a problem until I got to the second week. I would like to stay on this pill for cost reasons, but If this isn't going to go away, I just can't. Also, If I do decide to get it switched back, can I start the new pack right away, of do I need to wait until I finish this cycle of pills? I'm not too concerned with effectiveness, since I'm not having any kinds of partnered sex and don't foresee doing so in the next month. Thank you!
Member # 1679
posted 04-25-2011 08:39 PM
Sometimes changes in formulation can lead to side effects. In some cases, that can be things like increased acne.
However, given that you are ONLY noticing it in the vicinity of your mouth, that also makes me wonder if you've got some sort of a skin infection going on. Sometimes acne (or acne-like bumps/lesions) can be related to infections. You might want to check in with your care provider about whether some sort of antibiotic or topical medication is needed.
Member # 42492
posted 04-25-2011 09:30 PM
One of the topical medicines that I use on my face daily is a clindamycin gel.
Also, I just finished a course of oral antibiotics (cipro 500 mg, twice daily) for an infected piercing. I should note that around my mouth is not the ONLY place, just the area where it's most severe. There's more than usual on the rest of my face too..
Member # 36725
posted 04-25-2011 10:21 PM
Sometimes prescription levels are better, and if that is one it may just not be working well and you may need to try a different one.